Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv drug vacation ?
Jul 24, 2006

I have only started taking hiv meds for approx 3 yrs now and the drugs have caused me to have high cholesterol, borderline diabetes, and now form the drugs to combat the high cholesterol, and diabets meds my liver enzymes are highly elevated I want to know what the experts feel about taking a drug vacation and if so for how long to see if my body will return normal cholestrol, normal sugar levels i have changed my diet drastically and increased my physicall activities drastically to help combat these problems please help sincerly Mike

Response from Dr. Henry

Stopping HIV medications may improve your blood lipid levels but it also may increase your risk for serious health problems including heart/cardiac disease (a phenomenon observed in the SMART study). Persons whose health improves (and gain weight) from effective HIV therapy may aggravate tendencies towards diabetes or elevated lipids that in an unintended outcome from treatment. The net health effect of stopping HIV medications for many patients is negative over the short term. Your HIV specialist is in the best position to look at the individual factors in your case and advise you. KH



Previous
facial wasting, weight loss & change of meds
Next
will i stay healthy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement